Iowa, 2024Drought in Iowa, May 1 to 21, 2024
May 1 to 21, 2024 · NWS DMX · 12 events in 12 counties and zones
Rainfall during the spring remained generous and actually lead to flood conditions along rivers in central Iowa. The rainfall helped to alleviate the long term drought conditions with severe drought ending across all portions of central Iowa.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall during the spring remained generous and actually lead to flood conditions along rivers in central Iowa. The rainfall helped to alleviate the long term drought conditions with severe drought ending across all portions of central Iowa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 30, 10:32 PM CST, 1 hour 28 minutes earlier. Its key messages:
- Enhanced Risk This Afternoon/Evening for Very Large Hail and Damaging Thunderstorm Winds
- Heavy rain and marginal severe weather Wednesday night into Thursday. Localized hydrology impacts possible.
- Active weather resumes this weekend and at the beginning of next week.
Area forecast discussion, Apr 30, 10:32 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1132 PM CDT Tue Apr 30 2024
...Updated for the 06z Aviation Discussion...
.KEY MESSAGES...
- Enhanced Risk This Afternoon/Evening for Very Large Hail and
Damaging Thunderstorm Winds
- Heavy rain and marginal severe weather Wednesday night into
Thursday. Localized hydrology impacts possible.
- Active weather resumes this weekend and at the beginning of
next week.
&&
.DISCUSSION...
Issued at 255 PM CDT Tue Apr 30 2024
Upper air analysis paints a broad area of troughing over southwest
Canada with embedded shortwave energy propagating around the
feature. One of note in the northern Plains will generate severe
weather for Iowa today as it ejects across the region this
afternoon. A secondary surface low placed over Nebraska will
begin to phase into the main system, but will work together to
intensify low level moisture advection. This process was already
noticeable this morning as an advection wing of showers and
storms progressed into the state, outrunning the instability
axis. High dew point values will pool along an approaching cold
front in the west, driving CAPE values into the 1000s range in
southwest Iowa. Wind fields are favorable for storm organization
with 50kt+ winds out of the West at H500 paired with diffluent
flow aloft and enhanced southerly low level flow mentioned
earlier.
The wind field is near textbook for dominating right-moving
supercells. Plenty of directional and speed shear aloft with an
impressive looking low level wind field. The highest confidence
threats would be hail and wind with storms, especially in the early
stages of their lives when they are discreet. Large rotating
updrafts with sufficient instability and ventilation are primed for
large hail production. The 18z OAX sounding further supports hail
production with 700-500mb lapse rates valued at 8.3 C/km. Inverted-v
soundings below will allow for the acceleration of cold pools and,
consequently, severe winds. Can expect possible hail in excess of 2
inches with larger storms and winds approaching 70mph in the
favorable downdraft regime. Some uncertainty lingers on how these
two threats will evolve as the sun sets and the LLJ influence
increases. CAMs illustrate a gradual evolution of a linear mode of
sorts with embedded UH streaks in the line. Thu UH streaks are large
from the anticipated large updraft regions of storms with some
updrafts noticeably deviating off Bunkers motion and into the better
instability, further increasing the streamwise vorticity ingest.
Whatever cell/cluster can get going along the instability axis will
likely be the dominating storm and inhibit upscale growth of cells
further to the north of it. CAMs have been consistent in placing
this storm somewhere in central Iowa, but cannot say in certainty
who would be directly impacted.
Now, to cover the tornado threat. As it sits, there is a 5% risk of
a tornado within 25 miles of of a point. If you observe soundings
from the RAP for this afternoon, the tornado chances appear to be
higher. The main difference is in the LCLs. Consensus for the area
appears to be LCLs generally around 1500m which is too high for
tornadoes. The RAP has some consistency in its run in really pooling
moisture along the cold front this afternoon, lowering the LCLs to
favorable heights for tornadoes. If the LCLs in the environment are
lower, the storm will be able to ingest some of the streamwise
vorticity found in the lowest km of the environment. Helicity values
in this region of the atmosphere are in the 100s which is more than
enough for tornadogenesis. That all being said, we are not expecting
tornadoes to be the primary threat today, but that doesn't mean they
aren't out of the question. The potential for tornadoes is higher
the further into the moisture axis you traverse as this will be the
region of the best potential for lower cloud bases. A close analysis
of the near storm environment will be needed as the storms involve
because further environmental factors such as boundary ingestion
could further encourage tornadogenesis.
A brief pause in precipitation is expected during the daytime
Wednesday, but the Gulf opens up again through the day ahead of
another approaching area of low pressure which will work to enhance
jet speeds Wednesday evening and overnight, generating PWAT values
nearing 1.5 inches in the southwest. Warm cloud depths will
exceed 3500m. An MCS is anticipated to move into portions of
southern Iowa ahead of even more rainfall anticipated with the
main shortwave during the day Thursday. The MCS will settle for
a path generally along wherever the instability axis sets up
across the south. Consequently, the recovery of instability for
Thursday will be questionable, causing uncertainty in severe
weather chances. Nonetheless, the LLJ with advance further into
the state through the day and continue to support additional
rainfall statewide. Climatologically, PWAT and specific humidity
values are in the upper 90th percentiles and near the top of the
GEFS QPF model climatology. The ECMWF EFI covers much of the
state in values between 0.7 and 0.8. The same area is circled in
a shift of tails contour, signifying further that the QPF
amounts are near the top of the model climatology. The grand
ensemble 24 hour QPF exceeds 1 inch for especially the southern
part of the state, given that this is a course output, locally
high amounts are possible and will be better evaluated as the hi
res window captures the event fully. Some river response is
expected with HEFS putting some sites in action stage.
The rest of the period remains mild and active with additional rain
chances returning over the weekend. Temperatures will remain near 70
degrees. Active weather remains the theme into early next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1131 PM CDT Tue Apr 30 2024
Conditions have improved across all sites late tonight as
convection has pushed east of the area. Overnight and into the
day Wednesday the primary change in weather will be shifting
winds between the departing low tonight and the incoming low on
Wednesday night. Scattered showers will move into the area
Wednesday afternoon, becoming more widespread through the
evening and overnight Wednesday night. Current impacts are at
the end of the TAF period and additional detail will be added in
subsequent updates.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Jimenez
AVIATION...Hagenhoff
Hazardous weather outlook, Apr 30, 11:21 PM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
1221 AM CDT Wed May 1 2024
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-020530-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
1221 AM CDT Wed May 1 2024
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Showers and thunderstorms are likely late Wednesday through
Thursday, followed by lower end chances late in the week and
into the weekend. The severe weather threat looks low at this
time, but will continue to be evaluated in the coming days.
Moderate to locally heavy rains are anticipated which may lead to
standing water on fields and roads, as well as within bank rises
on rivers and streams.
.SPOTTER INFORMATION STATEMENT...
Spotters are not needed at this time.
In the hours before
Local storm report, Apr 30, 6:26 PM CST, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
726 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tornado 3 NE Millerton 40.88N 93.26W
04/30/2024 Wayne IA Emergency Mngr
Suspected brief tornado near Millerton with
damage (outbuildings and power poles).
&&Local storm report, Apr 30, 6:38 PM CST, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
738 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail Lorimor 41.13N 94.05W
04/30/2024 M1.75 Inch Union IA Public
Delayed report by Trained Spotter, measured
up to 1.75 inch hail stones. Shredded
leaves.
&&Local storm report, Apr 30, 6:57 PM CST, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
757 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 6 NNW Mystic 40.86N 92.98W
04/30/2024 M2.75 Inch Appanoose IA 911 Call Center
Rathbun Lake - Appanoose Co 911.
&&
BSSLocal storm report, Apr 30, 6:59 PM CST, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Des Moines IA
759 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 3 N Plano 40.80N 93.05W
04/30/2024 M1.50 Inch Appanoose IA Public
delayed report via social media.
&&Local storm report, Apr 30, 7:33 PM CST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
833 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 2 E Melrose 40.98N 93.01W
04/30/2024 E1.00 Inch Monroe IA Public
&&Local storm report, Apr 30, 10:45 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Des Moines IA
1145 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tornado 3 NE Millerton 40.88N 93.26W
04/30/2024 Wayne IA Emergency Mngr
Suspected brief tornado near Millerton with
damage (outbuildings and power poles).
0618 PM Hail 3 E Truro 41.20N 93.79W
04/30/2024 M0.75 Inch Warren IA Public
Report from mPING: (0.75 in.).
0622 PM Hail 3 S Saint Marys 41.26N 93.72W
04/30/2024 E0.75 Inch Warren IA Public
Report from mPING: (0.75 in.).
0624 PM Hail 3 S Saint Marys 41.26N 93.72W
04/30/2024 E1.00 Inch Warren IA Public
Report from mPING: Quarter (1.00 in.).
0642 PM Funnel Cloud 6 W Lacona 41.19N 93.50W
04/30/2024 Warren IA Trained Spotter
0528 PM Tstm Wnd Dmg 1 NNE Creston 41.07N 94.36W
04/30/2024 Union IA Emergency Mngr
Damage to trees and damage to house. Time
estimated by radar.
0554 PM Tstm Wnd Dmg 5 S Macksburg 41.14N 94.18W
04/30/2024 Union IA Public
Trees in road.
0603 PM Hail 6 S Macksburg 41.13N 94.20W
04/30/2024 M1.00 Inch Union IA Emergency Mngr
Near Rea Rd and Creamery Rd. Time estimated
from radar.
0611 PM Hail Lorimor 41.13N 94.06W
04/30/2024 M1.00 Inch Union IA Fire Dept/Rescue
0612 PM Hail Lorimor 41.13N 94.05W
04/30/2024 M1.75 Inch Union IA Public
Delayed report by Trained Spotter, measured
up to 1.75 inch hail stones. Shredded
leaves.
0613 PM Hail 2 S Lorimor 41.10N 94.05W
04/30/2024 E1.25 Inch Union IA Public
Report from mPING: Half Dollar (1.25 in.).
0615 PM Hail Lorimor 41.12N 94.05W
04/30/2024 E1.75 Inch Union IA Broadcast Media
Photo from WHO TV viewer.
0620 PM Hail 3 W Lorimor 41.15N 94.11W
04/30/2024 E1.25 Inch Union IA Public
Report from mPING: Half Dollar (1.25 in.).
0643 PM Hail 3 NNW Creston 41.10N 94.39W
04/30/2024 E1.75 Inch Union IA Emergency Mngr
Near Green Valley Lake.
0639 PM Hail 3 W Ames 42.02N 93.68W
04/30/2024 E0.75 Inch Story IA Public
Report from mPING: (0.75 in.).
0643 PM Hail 3 W Ames 42.02N 93.68W
04/30/2024 E1.00 Inch Story IA Trained Spotter
Up to quarter sized hail.
0643 PM Hail 3 W Ames 42.02N 93.68W
04/30/2024 E1.00 Inch Story IA Trained Spotter
Variety of change hail. Biggest size is
quarters.
0645 PM Hail 2 SE Ames 42.00N 93.60W
04/30/2024 E0.88 Inch Story IA Trained Spotter
Up to nickel sized hail.
0830 PM Hail 2 E Melrose 40.98N 93.01W
04/30/2024 E1.00 Inch Monroe IA Public
0540 PM Hail 3 SE Macksburg 41.18N 94.17W
04/30/2024 M1.50 Inch Madison IA Public
Report from mPING: Ping Pong Ball (1.50
in.). Time estimated from radar.
0603 PM Hail 1 S Truro 41.20N 93.85W
04/30/2024 E1.00 Inch Madison IA Law Enforcement
0638 PM Funnel Cloud 3 W Titonka 43.24N 94.10W
04/30/2024 Kossuth IA Public
relayed by county dispatch.
0551 PM Hail Bagley 41.85N 94.43W
04/30/2024 M1.00 Inch Guthrie IA Emergency Mngr
0605 PM Hail Rippey 41.94N 94.19W
04/30/2024 M1.00 Inch Greene IA Trained Spotter
0648 PM Hail 1 N Garden Grove 40.84N 93.61W
04/30/2024 M1.00 Inch Decatur IA Emergency Mngr
EM relayed image of quarter sized hail just
north of Garden Grove. Time estimated from
radar.
0608 PM Hail 1 N Perry 41.86N 94.10W
04/30/2024 E1.00 Inch Dallas IA Public
Relayed by broadcast meteorologist. Delayed
report, time estimated by radar.
0438 PM Hail Manilla 41.89N 95.23W
04/30/2024 M1.00 Inch Crawford IA Trained Spotter
Up to quarter sized hail.
0557 PM Tstm Wnd Gst 2 W Murray 41.04N 93.98W
04/30/2024 M61 MPH Clarke IA Trained Spotter
Storm inflow gust on personal weather
station.
0628 PM Hail 4 NNW Osceola 41.09N 93.80W
04/30/2024 M1.00 Inch Clarke IA Trained Spotter
Spotter relayed copious amounts of hail, up
to quarter in size. Just west of I-35
between Osceola and Truro. Location and time
estimated from radar.
0638 PM Hail 4 NNW Osceola 41.08N 93.80W
04/30/2024 M1.00 Inch Clarke IA Trained Spotter
Spotter relayed hail up to 1 inch in size
just west of I-35 between Osceola and Truro.
Copious amounts of hail overall. Time
estimated from radar.
0437 PM Hail 6 SW Massena 41.18N 94.83W
04/30/2024 E2.00 Inch Cass IA Trained Spotter
delayed report.
0616 PM Hail 4 E Berkley 41.94N 94.03W
04/30/2024 E0.75 Inch Boone IA Trained Spotter
Along Highway 169 south of Odgen.
0629 PM Hail 1 W Luther 41.96N 93.84W
04/30/2024 E0.75 Inch Boone IA Public
Report from mPING: (0.75 in.).
0728 PM Hail 3 N Plano 40.80N 93.05W
04/30/2024 M1.50 Inch Appanoose IA Public
delayed report via social media.
0735 PM Hail 6 NNW Mystic 40.86N 92.98W
04/30/2024 M2.75 Inch Appanoose IA 911 Call Center
Rathbun Lake - Appanoose Co 911.
0618 PM Hail 5 SW Orient 41.14N 94.47W
04/30/2024 M1.00 Inch Adams IA Emergency Mngr
Up to quarter sized hail near east county
line.
0635 PM Hail Corning 40.99N 94.74W
04/30/2024 E0.75 Inch Adams IA Public
Lasted about 20 minutes. Very minor tree
damage.
0638 PM Hail 4 NW Cromwell 41.09N 94.52W
04/30/2024 E1.00 Inch Adams IA Trained Spotter
Up to quarter sized hail.
0459 PM Hail 3 S Bridgewater 41.20N 94.66W
04/30/2024 M1.00 Inch Adair IA Emergency Mngr
0521 PM Hail 3 ENE Orient 41.22N 94.36W
04/30/2024 E0.88 Inch Adair IA Trained Spotter
0522 PM Hail 2 ESE Orient 41.19N 94.39W
04/30/2024 M1.00 Inch Adair IA Trained Spotter
0524 PM Hail 3 WNW Orient 41.22N 94.47W
04/30/2024 M1.00 Inch Adair IA Trained Spotter
0533 PM Hail Orient 41.21N 94.42W
04/30/2024 M1.00 Inch Adair IA Emergency Mngr
Nickel to quarter sized hail.
&&Drought, Worth
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Worth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Worth County into second half of May with severe drought conditions ending.
Drought, Cerro Gordo
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Cerro Gordo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Cerro Gordo County into second half of May with severe drought conditions ending.
Drought, Franklin
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Franklin County into second half of May with severe drought conditions ending.
Drought, Butler
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Butler County into second half of May with severe drought conditions ending.
Drought, Bremer
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Bremer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Bremer County into second half of May with severe drought conditions ending.
Drought, Black Hawk
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Black Hawk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Black Hawk County into second half of May with severe drought conditions ending.
Drought, Tama
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Tama forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Tama County into second half of May with severe drought conditions ending.
Drought, Marshall
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Marshall County into second half of May with severe drought conditions ending.
Drought, Jasper
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Jasper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Jasper County into second half of May with severe drought conditions ending.
Drought, Poweshiek
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Poweshiek forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Poweshiek County into second half of May with severe drought conditions ending.
Drought, Marion
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Marion County into second half of May with severe drought conditions ending.
Drought, Mahaska
- When
- May 1, 12:00 AM CST to May 21, 7:00 AM CST
- Where
- Mahaska forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
Ample rainfall during the spring continued across Mahaska County into second half of May with severe drought conditions ending.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 1 to 3, 20244 injured · EF3 · 59 events
- Flash Flooding and Hail in Texas, May 1 to 5, 20241 death · $7,000 · 1.5 in hail · 22 events
- High Surf in California, May 1, 20241 death · 1 event
- Flooding in Texas, May 1 to 18, 2024$17 million · 6 events
- Tornadoes and Hail in Texas, May 1, 2024$210,000 · EF1 · 20 events
- Tornadoes and Hail in Kansas, May 1, 2024$150,000 · 4.5 in hail · 29 events
- Flash Flooding and Hail in Texas, May 1 to 3, 2024$230,000 · 1.25 in hail · 15 events
- Damaging Winds in Kansas, May 1 to 2, 2024$176,000 · 72 kt wind · 8 events
- Damaging Winds in Nebraska, May 1 to 2, 2024$150,000 · 63 kt wind · 5 events
- Tornadoes and Flash Flooding in Texas, May 1, 20243.2 in hail · 25 events
- Tornado and Hail in Oklahoma, May 1, 2024$15,000 · 1.25 in hail · 14 events
- Drought in New Mexico, May 1 to 31, 202419 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170203, 1170204, 1170205, 1170206, 1170207, 1170208, 1170209, 1170210, 1170211, 1170212, 1170213, 1170214.